Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 204, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 3, 2009, 11:01 AM EST for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Dec 3, 2009, 11:50 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2009, 11:01 AM EST (16:01 UTC)
- In effect from
- Dec 3, 2009, 11:50 AM EST
- Expired
- Dec 3, 2009, 4:53 PM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The river
Written for the forecast point Flint River near Lovejoy (LOVG1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 031601 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1101 AM EST THU DEC 03 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING COUNTIES. .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC063-113-255-040601- /O.NEW.KFFC.FL.W.0204.091203T1650Z-091204T0834Z/ /LOVG1.1.ER.091203T1650Z.091204T0000Z.091204T0234Z.NO/ 1101 AM EST THU DEC 03 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE FLINT RIVER NEAR LOVEJOY... * FROM THIS MORNING UNTIL LATE TONIGHT. * AT 10 AM THURSDAY THE STAGE WAS 11.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER FORECAST TO RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 12.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOODING OF RIVERS EDGE GOLF COURSE BEGINS. SEVERAL HOLES AND FAIRWAYS WILL FLOOD. FLOODING OF SOME YARDS BEGINS UPSTREAM OF GAGE BETWEEN UPPER RIVERDALE ROAD AND HIGHWAY 138. $$
1 follow-up statement
000 WGUS82 KFFC 032153 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 PM EST THU DEC 03 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING COUNTIES MIDDLE OCONEE RIVER NEAR ARCADE AFFECTING BARROW AND JACKSON COUNTIES && GAC063-113-255-032223- /O.CAN.KFFC.FL.W.0204.000000T0000Z-091204T0834Z/ /LOVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 453 PM EST THU DEC 03 2009 THE FLOOD WARNING IS CANCELLED FOR THE FLINT RIVER NEAR LOVEJOY * AT 3 PM THURSDAY THE STAGE WAS 11.7 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TONIGHT. $$ GAC067-097-032223- /O.CAN.KFFC.FL.W.0196.000000T0000Z-091204T1400Z/ /AUSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 453 PM EST THU DEC 03 2009 THE FLOOD WARNING IS CANCELLED FOR THE SWEETWATER CREEK NEAR AUSTELL * AT 3 PM THURSDAY THE STAGE WAS 8.8 FEET...AND STEADY. * FLOOD STAGE IS 10.0 FEET. * THE RIVER IS EXPECTED TO RISE SLOWLY...REACHING 9.2 FEET LATE TONIGHT...THEN BEGIN A SLOW FALL. $$ GAC013-157-032223- /O.CAN.KFFC.FL.W.0203.000000T0000Z-091204T0000Z/ /ACDG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 453 PM EST THU DEC 03 2009 THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE OCONEE RIVER NEAR ARCADE * AT 4 PM THURSDAY THE STAGE WAS 14.4 FEET...AND FALLING. * FLOOD STAGE IS 16.0 FEET. * THE RIVER WILL CONTINUE TO FALL TONIGHT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 3, 10:00 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 3, 10:00 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 AM EST THU DEC 3 2009 .UPDATE... CURRENT FORECAST ON TRACK...CLOUDS WILL BE DIMINISHING OVER EAST AND SOUTHERN PORTIONS OF FORECAST AREA THROUGH THIS AFTERNOON. TEMPERATURES ON TRACK AND NO CHANGES PLANNED AT THIS TIME. && .SHORT TERM /TODAY THROUGH SATURDAY/... REGIONAL RADARS AND LATEST SURFACE MAPS SHOW THE INITIAL COLD FRONT HAS PUSHED OFF THE GA COAST THIS MORNING...TAKING ALL THE RAIN WITH IT. A SECONDARY COLD FRONT IS FASTLY APPROACHING NW GA EARLY THIS MORNING. BEHIND THIS FRONT WILL BE A SURGE OF COLD AIR THAT WILL MAKE FOR COOL...BREEZY CONDITIONS TODAY. THE MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE RAIN AND/OR SNOW CHANCES FRIDAY NIGHT-SATURDAY AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE GULF...BUT THIS TIME TRACKS ACROSS FLORIDA ON SATURDAY. THE GFS AND ECMWF ARE IN BETTER AGREEMENT THIS RUN... AND SHOW AMPLE MOISTURE AND RAIN SPREADING UP OVER THE COOL WEDGE OF HIGH PRESSURE NOSING DOWN FROM THE NE. THE STABLE...COOL RAIN WILL SPREAD IN OVER THE AREA FRIDAY NIGHT...BECOMING WIDESPREAD BY EARLY SATURDAY MORNING...THEN LIFTING OFF TO THE NE SATURDAY AFTERNOON AS THE SURFACE LOW TRACKS UP THE EAST COAST. BOTH NAM AND GFS TEMPERATURE/THICKNESS PROFILES SUPPORT RAIN CHANGING TO SNOW SOMETIME EARLY SATURDAY MORNING OVER MAINLY NORTH GA...BUT COULD SEE SOME FLURRIES AS FAR SOUTH AS ATLANTA BY 6 AM SATURDAY. RELATIVELY WARM WET GROUNDS SUGGEST LITTLE CHANCE FOR SIGNIFICANT ACCUMULATIONS...BUT WOULD NOT BE SURPRISED TO SEE AN INCH OR SO IN THE HIGHER ELEVATIONS OF NORTH GEORGIA...MAINLY ON ELEVATED OR GRASSY SURFACES. IT APPEARS TEMPERATURES WILL WARM ENOUGH TO ALLOW SATURDAY MORNING SNOW TO TURN BACK TO RAIN BY NOONISH...BEFORE PULLING OFF TO THE NE LATER SATURDAY AFTERNOON. FOR NOW...WILL CONTINUE TO WORD FOR RAIN OR SNOW IN THE NORTH GA ZONES...SINCE IT SHOULD START OUT AS RAIN...TURN TO SNOW...THEN POSSIBLY BACK TO RAIN BEFORE ITS ALL OVER. OVERALL...EXPECT RAINFALL AMOUNTS FOR THE EVENT TO AVERAGE FROM MAYBE 1/2 INCH NORTH TO AN INCH OR LESS CENTRAL AND SOUTH...SO NO FLOOD PROBLEMS ARE EXPECTED AT THIS TIME. MAV AND MET GUIDANCE NUMBERS ARE CLOSE...SO USED A BLEND THROUGH THE SHORT TERM. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... EXPECT DRY CONDITIONS FOR SUNDAY AS HIGH PRESSURE TRACKS EASTWARD ACROSS THE TN VALLEY. A WEAK FRONTAL BOUNDARY SLIPS INTO NW GA LATE ON MONDAY...BRINGING RAIN CHANCES BACK TO THE FORECAST BY MONDAY AFTERNOON. THE GREATER RAIN CHANCES WILL BE TUESDAY- WEDNESDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS BY EARLY TUESDAY...THEN TRACKS ACROSS THE TN AND OHIO VALLEYS THROUGH WEDNESDAY. THE ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE STATE ON WEDNESDAY. AHEAD OF THE COLD FRONT... A WARM SOUTHERLY FLOW AND 50KT LOW LEVEL JET COULD COMBINE TO SPARK A FEW TSTMS ACROSS THE SOUTHERN REACHES OF THE FORECAST AREA ON WEDNESDAY. HOWEVER...WILL ONLY MENTION SHOWERS FOR NOW AS INSTABILITIES ARE MINIMAL...AND ITS TOO FAR OUT FOR ANY CONFIDENCE. && .AVIATION...UPDATE... THE MAIN CONCERN IS MVFR CEILINGS RUNNING 1500-3000 FT DIMINISHING IN THE AFTERNOON. NO VSBY RESTRICTIONS EXPECTED. SURFACE WINDS WNW AROUND 10 KTS WITH OCCASIONAL GUSTS 20 KTS POSSIBLE. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 36 50 38 44 / 0 0 10 70 70 ATLANTA 52 36 49 36 42 / 0 0 5 70 70 BLAIRSVILLE 47 34 46 37 37 / 5 0 5 50 70 CARTERSVILLE 51 33 49 34 40 / 0 0 5 50 70 COLUMBUS 57 38 52 40 46 / 0 0 10 70 50 GAINESVILLE 52 37 49 35 40 / 0 0 10 70 70 MACON 61 35 54 41 49 / 0 0 10 70 70 ROME 53 37 51 35 42 / 0 0 5 50 70 PEACHTREE CITY 53 34 49 36 42 / 0 0 5 70 70 VIDALIA 64 40 55 42 51 / 0 0 20 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Dec 3, 5:00 AM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST THU DEC 3 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA TODAY WHILE HIGH PRESSURE BUILDS INTO THE AREA THROUGH TONIGHT. THE AIRMASS WILL BE TOO STABLE FOR ANY HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 8:56 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 14 hr |
| Dec 2, 9:11 PM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 14 hr |
| Dec 2, 10:27 PM EST | River Flood Warning | FFC | Jones | 13 hr |
| Dec 3, 4:04 AM EST | River Flood Warning | FFC | Barrow, Jackson | 13 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.